• Announcements

    • Lindsay

      Depression Forums Are Back Online!   02/09/2016

      Hello Members! Please understand that this upgrade was huge and is a process that will be ongoing for a tad longer. Somethings may not seem 'right' or look a bit 'strange' at the moment, such as your profile page or "Quotes" etc.. Some things may not work as expected... for the time being, but please appreciate that we have to prioritize function over appearance. Eventually DF will all come together and be wonderful! It will be as if nothing had ever changed... As an afterthought...DF will be ACCESSIBLE ANYTIME/ANYWHERE
      Whether you’re on your smartphone, tablet or computer, access to Depressionforums.org/forums is right at your fingertips with our new upgrade. The
      refreshing, dynamic look translates across all platforms and devices.
      Come join up, become a member if not already! It’s free to post to your peers about anything that is troubling you.  We are certain there is a Forum for that. Tomorrow we will have a Forum set up for members to answer any questions that you may have about the upgrade. We really appreciate all of your feedback! Your Forum Administrators
Sign in to follow this  
Followers 0
dancing dolphin

Men's Sexual Side Effects With Celexa

20 posts in this topic

Posted · Report post  

Guys,

I just started Celexa yesterday and am tapering off of Paxil. The paxil made it impossible (almost) to ejaculate. Have other men who are taking Celexa found it to have less sexual side effects?

DD

Share this post


Link to post
Share on other sites

Posted · Report post  

I don't know how similar celexa is to lexapro. I had trouble achieving orgasm with lexapro, but it was not impossible and it seemed to get better after being on it for a while. Hopefully celexa will be similar.

Share this post


Link to post
Share on other sites

Posted · Report post  

Yeah, its been a bit of a strugle, but it gets easier after a bit.

IowaGuy :hearts:

Share this post


Link to post
Share on other sites

Posted · Report post  

no problem with physical arousal here.

but yeah, anorgasmia appears to be a standard side effect.

Share this post


Link to post
Share on other sites

Posted · Report post  

no problem with physical arousal here.

but yeah, anorgasmia appears to be a standard side effect.

Arousal is DEFFINETLY not the problem.....Im glad i know the medical term anorgasmia now!

IowaGuy :hearts:

Share this post


Link to post
Share on other sites

Posted · Report post  

I guess I'll find out. the doc just put me on celexa.

Share this post


Link to post
Share on other sites

Posted · Report post  

I guess I'll find out. the doc just put me on celexa.

I've been on Citalopram for about six weeks now. It was a bit of a problem at first, but, has improved the longer I've been on it.

Share this post


Link to post
Share on other sites

Posted (edited) · Report post  

It was a bit of a problem at first, but, has improved the longer I've been on it.

A man's libido cannot be forever suppressed, eh? :hearts:

Edited by Rahul

Share this post


Link to post
Share on other sites

Posted · Report post  

no problem with physical arousal here.

but yeah, anorgasmia appears to be a standard side effect.

+1. Exactly how it is with me too.

Share this post


Link to post
Share on other sites

Posted · Report post  

no problem with physical arousal here.

but yeah, anorgasmia appears to be a standard side effect.

+1. Exactly how it is with me too.

Was an issue the first few weeks, but went away.

Share this post


Link to post
Share on other sites

Posted · Report post  

Guys,

I just started Celexa yesterday and am tapering off of Paxil. The paxil made it impossible (almost) to ejaculate. Have other men who are taking Celexa found it to have less sexual side effects?

DD

Yep. I had the same problem when I took Paxil years ago.

No such problem with any other ADs I've had (inc currently Celexa).

Share this post


Link to post
Share on other sites

Posted · Report post  

Yes, a very common side effect of some AD's - There are certain AD's that are rated better for sexual side-effects. I do believe it fades after some time.

Share this post


Link to post
Share on other sites

Posted (edited) · Report post  

I am on citalopram for past two days.The usual side effects like dizziness,insomnia and tiredness seemed fine,but the lack of ejaculation was so depressing!

Whats the word?????? oh...anorgasmia (very explainative)....My doctor wants me to stay on for 1 month but without orgasm???(He dint even mention this side effect) ...Guys,does it really get better after couple of weeks?

Edited by youngtanboi

Share this post


Link to post
Share on other sites

Posted · Report post  

I am on citalopram for past two days.The usual side effects like dizziness,insomnia and tiredness seemed fine,but the lack of ejaculation was so depressing!

Whats the word?????? oh...anorgasmia (very explainative)....My doctor wants me to stay on for 1 month but without orgasm???(He dint even mention this side effect) ...Guys,does it really get better after couple of weeks?

it does get better after 4-6 weeks but man what never got better for me was a pretty big loss of ejaculate amount and potency....make sure to have your testosterone leves checked....after 2 years on Lex my levels were in the tank and my libido, while existent, was lame at best. i am now on 100mg test injection a week and its a miracle ...and not just for sex but mental and physical strenght as well...

Share this post


Link to post
Share on other sites

Posted (edited) · Report post  

Thankyou for ur reply...getting testesterone level checked?I never thought of that....maybe i should talk 2 my doc...

Edited by youngtanboi

Share this post


Link to post
Share on other sites

Posted · Report post  

I'm on Citalopram atm and I too have this problem.

When I started out I could not get off, erection and arousal is not the problem. Simply could not get it off. Girlfriend din't complain tho.

Found that after about 2months with 20mg / day the problem was gone.

Now i started dosing it up and I'm at 40mg / day now. Problem is back.

Hoping that it will solve itself in antoher 2months or so.

If the problem does not solve itself, go see a doctor and switch meds.

Share this post


Link to post
Share on other sites

Posted · Report post  

Took me a month but the problem went away with the other side effects 20mg a day here since day one, and I am starting to feel better, some days I feel tired or a little down but overall I feel better. :talktohand:

Share this post


Link to post
Share on other sites

Posted · Report post  

I am on citalopram for past two days.The usual side effects like dizziness,insomnia and tiredness seemed fine,but the lack of ejaculation was so depressing!

Whats the word?????? oh...anorgasmia (very explainative)....My doctor wants me to stay on for 1 month but without orgasm???(He dint even mention this side effect) ...Guys,does it really get better after couple of weeks?

it does get better after 4-6 weeks but man what never got better for me was a pretty big loss of ejaculate amount and potency....make sure to have your testosterone leves checked....after 2 years on Lex my levels were in the tank and my libido, while existent, was lame at best. i am now on 100mg test injection a week and its a miracle ...and not just for sex but mental and physical strenght as well...

I have been on some form of SSRI's for about 15 years (Zoloft, Effexor and now Lexapro) but I'm trying to get off the Lexapro for good and switching to Buspar for my anxiety/irritability. I too had low Test levels and have been on TRT (testosterone replacement therapy) for about 16 months. Feel MUCH better since starting TRT but my orgasms are still pretty dull while on the Lexapro. I suggest all guys around the age of 40 to get their Testosterone levels checked to see where they are in relation to where they should be. Mine might have been caused by SSRI's, my vasectomy, or just is the way I am. I know my life has completely turned around since starting treatment though. Now it's time to get off the SSRI's and get the rest of my body back to normal.

Share this post


Link to post
Share on other sites

Posted · Report post  

Been on citalopram for about 4months soon, and everytime I increase dosage I get inorgasmia. But after about a week or so it settles and then stuff is back to normal. Well, It's harder for me to get an orgasm but I welcome that. Makes me hold out longer and that's a good thing in my eyes. Self asteem booster...

Share this post


Link to post
Share on other sites

Posted (edited) · Report post  

I have been taking Celexa 20mg since august of last year. my Dr told me there could be sexual side effects. "Its not that you wont, it just might take longer." were her exact words lol

But at that time I didnt care because I hadnt been in a relationship for so long. so what did it matter to me? Well now im in a great relationship, but i have some sexual problems. She isnt complaining lol but really ***?

anyone else have the same problem?

Edited by lindahurt

Share this post


Link to post
Share on other sites
Guest
This topic is now closed to further replies.
Sign in to follow this  
Followers 0